The general solution to a system of real quaternion matrix equations. (English) Zbl 1138.15004

Summary: We consider the system of matrix equations, \(A_{1}X = C_{1}, A_{2}X = C_{2}\), \(A_{3}XB_{3} = C_{3}\), and \(A_{4}XB_{4} = C_{4}\), over the real quaternion algebra \(\mathbb H\) . Necessary and sufficient conditions for the existence and the expression of the general solution to the system are given. As particular cases, the corresponding results on other systems over \(\mathbb H\) are also obtained.


15A24 Matrix equations and identities
15B33 Matrices over special rings (quaternions, finite fields, etc.)
Full Text: DOI


[1] Navarra, A.; Odell, P. L.; Young, D. M., A representation of the general common solution to the matrix equations \(A_1 XB_1 = C_1\) and \(A_2 XB_2 = C_2\) with applications, Computers Math. Applic., 41, 7/8, 929-935 (2001) · Zbl 0983.15016
[2] Mitra, S. K., A pair of simultaneous linear matrix \(A_1 XB_1 = C_1\) and \(A_2 XB_2 = C_2\), Proc. Cambridge Philos. Soc., 74, 213-216 (1973)
[3] Mitra, S. K., A pair of simultaneous linear matrix equations and a matrix programming problem, Linear Algebra and Appl., 131, 97-123 (1990)
[4] Shinozaki, N.; Sibuya, M., Consistency of a pair of matrix equations with an application, Keio Engrg. Rep., 27, 141-146 (1974)
[5] Van der Woulde, J., Feedback decoupling and stabilization for linear system with multiple exogenous variables, (Ph.D. Thesis (1987), Technical Univ. of Eindhoven)
[6] Van der Woulde, J., Almost noninteracting control by measurement feedback, Systems Control Lett., 9, 7-16 (1987) · Zbl 0623.93028
[7] Özgüler, A. B.; Akar, N., A common solution to a pair of linear matrix equations over a principle domain, Linear Algebra Appl., 144, 85-99 (1991) · Zbl 0718.15006
[8] Wang, Q. W., The decomposition of pairwise matrices and matrix equations over an arbitrary skew field, Acta Math. Sinica, 39, 3, 396-403 (1996), also see MR 97i:15018 · Zbl 0870.15007
[9] Wang, Q. W., A system of matrix equations and a linear matrix equation over arbitrary regular rings with identity, Linear Algebra Appl., 384, 43-54 (2004) · Zbl 1058.15015
[10] Tian, Y., The solvability of two linear matrix equations, Linear and Multilinear Algebra, 48, 123-147 (2000) · Zbl 0970.15005
[11] Bhimasankaram, P., Common solutions to the linear matrix equations \(AX = B, CX = D\), and \(EXF = G\), Sankhya Ser. A, 38, 404-409 (1976) · Zbl 0411.15008
[12] Shuai, J. W., The quaternion NN model: The identification of colour images (in Chinese), Acta Comput. Sinica, 18, 5, 372-379 (1995)
[13] Rezon, A.; Horwitz, L. P., Uniqueness of the scalar product in the tensor product of quaternion Hilbert modules, J. Math. Physical Sci., 33, 9, 3098-3104 (1992) · Zbl 0772.15016
[14] Adler, S. L., Quaternionic Quantum Mechanics and Quantum Fields (1994), Oxford U.P.: Oxford U.P. Netherlands
[15] Zhang, F., On numerical range of normal matrices of quaternions, J. Math. Physical Sci., 29, 6, 235-251 (1995) · Zbl 0855.15006
[16] Zhang, F., Permanent inequalities and quaternion matrices, (Ph.D. Dissertation (1993), Univ. of California: Univ. of California New York)
[17] Zhang, F., Quaternions and matrices of quaternions, Linear Algebra Appl, 251, 21-57 (1997) · Zbl 0873.15008
[18] Aitken, A. C., Determinants and Matrices (1939), Oliver and Boyd: Oliver and Boyd Santa Barbara, CA · Zbl 0022.10005
[19] Datta, L.; Morgera, S. D., On the reducibility of centrosymmetric matrices-applications in engineering problems, Circuits Systems Sig. Proc., 8, 1, 71-96 (1989) · Zbl 0674.15005
[20] Cantoni, A.; Butler, P., Eigenvalues and eigenvectors of symmetric centrosymmetric matrices, Linear Algebra Appl., 13, 275-288 (1976) · Zbl 0326.15007
[21] Weaver, J. R., Centrosymmetric (cross-symmetric) matrices, their basic properties, eigenvalues, eigenvectors, Amer. Math. Monthly, 92, 711-717 (1985) · Zbl 0619.15021
[22] Lee, A., Centrohermitian and skew-centrohermitian matrices, Linear Algebra Appl., 29, 205-210 (1980) · Zbl 0435.15019
[23] Andrew, A. L., Centrosymmetric matrices, SIAM Rev., 40, 697-698 (1998) · Zbl 0918.15006
[24] Pressman, I. S., Matrices with multiple symmetry properties:applications of centrohermitian and perhermitian matrices, Linear Algebra Appl., 284, 239-258 (1998)
[25] Wang, Q. W.; Sun, J. H.; Li, S. Z., Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra, Linear Algebra Appl., 353, 169-182 (2002) · Zbl 1004.15017
[26] Melman, A., Symmetric centrosymmetric matrix-vector multiplication, Linear Algebra Appl., 320, 193-198 (2000) · Zbl 0971.65022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.